Depression and weight gain

Patient

Q: Hello there. I have gained over a stone in weight sine taking anti depressents. I was on wellbutrin and then moved back to the UK. after a very stressful and overwhelming time my new doctor changed to mirtazapin. I did not work well on this. Very tired and weight gain (6 kgs). I went back and he has put me on 75mg of effexor. Less sedation which is great but my weight is increasing. This in turn makes me depressed ! - especially as I exercise and really really watch what I eat. He denies its the tablets - I think it must be. I have been doing weightwatchers and am saddened to see the weight increase. Help.!

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews